Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Cleveland, OH

July 3, 2017Hancock County, Ohio

NWS Cleveland, OH issued this special weather statement at Jul 3, 2017, 6:39 PM EDT for Hancock County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 6:39 PM EDT (22:39 UTC)
Expired
Jul 3, 2017, 7:15 PM EDT
In force
36 min
Issued by
NWS Cleveland, OH

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS81 KCLE 032239
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
639 PM EDT MON JUL 3 2017

OHZ017-032315-
Hancock-
639 PM EDT MON JUL 3 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK COUNTY...

At 637 PM EDT, a strong thunderstorm was located south of Galion, or 
8 miles northeast of Mount Gilead, moving southeast at 35 mph. This 
thunderstorm will continue to move across northern Morrow County and 
is expected to cross Interstate 71 near the Richland County border. 
Small hail and wind gusts to 45 mph can be expected from this storm 
along with brief heavy rains.  

Locations impacted include...
Findlay, Arlington, Rawson, Vanlue, Mount Blanchard and Jenera. 

LAT...LON 4107 8376 4114 8373 4106 8342 4099 8343
      4099 8346 4095 8346 4095 8348 4091 8348
      4090 8351 4082 8352 4091 8379
TIME...MOT...LOC 2237Z 310DEG 29KT 4066 8276 

$$

Kubina

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:33 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 3:33 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
333 PM EDT Mon Jul 3 2017

.SYNOPSIS...
A weak cold front bisecting northern Ohio will continue south of
the area this evening. High pressure will build in from the
north Tuesday and Tuesday night. The high will move to New
England Wednesday and allow low pressure to track northeast
across Ohio on Thursday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
A weak cold front is currently dropping south through the area
and is near a KFDY-KCAK line mid afternoon. Showers and
thunderstorms have developed from Wayne and Stark counties into
Columbiana county between 2:30 and 3pm in the vicinity of the
front. HRRR and NAM12 guidance show scattered showers and
thunderstorms continue to develop along this line which will be
drifting slowly south into evening. Will have chance pops that
last thru the evening for the southern half of the area. Low
temps overnight should drop well into the 60s behind the front
with mid 50s inland northeast Ohio and nwrn PA. Expect clouds to
decrease overnight as drier air moves in. Tuesday expect plenty
of sunshine and light northeast winds 5 to 10 mph. Tuesday
evening skies mostly clear.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
An area of subsidence will develop over the area Wednesday between a
weak surface wave over the Ohio River and a deepening low over
Missouri. Moisture from the initial wave should stay south of the
area, which will keep dry conditions over the area one more day.
Moisture will begin streaming into the area Wednesday afternoon with
dew points creeping into the 60s. A warm front ahead of the low will
expand showers into the area starting in the southwest Thursday,
though there remains some discrepancy in timing. The GFS is the most
aggressive with this feature and the extent of the precip shield,
which could be the result of convective feedback. The northern
stream energy doesn't become as well aligned in the ECMWF which is
also slower with the feature. Shear remains low, with moderate to
locally heavy rainfall more of a concern Thursday Night and possibly
into Friday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Rain chances continue into Friday under muggy conditions until the
cold front moves through Friday Night. Looking at NW flow aloft and
high pressure from Canada building in for Saturday and into Sunday.
The airmass transition will be noticeably drier with temperatures in
the 70s. This pattern looks to continue into the beginning of next
week, at which time attention turns to the building ridge over the
central US.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Weak cold front to drop through the area today. May tough off a
few showers and thunderstorms mainly southern portion south of
I30. VFR expected tonight and Tuesday.

OUTLOOK...Some Non-VFR early morning fog for YNG Wednesday
morning. Non-VFR conditions possible in SHRA/TSRA late Wednesday
through Thursday.

&&

.MARINE...
Main threat for mariners will be chance for storms with heavy rain
Thursday into Friday. High pressure over Lake Erie will continue
into Wednesday. This will support a east-northeast wind around 5-10
knots for the next few days, increasing waves in the western basin.
An area of low pressure over the plains will pass just south of the
Lake Thursday Night followed by a cold front Friday Night. Winds
ahead of and just behind the front will mix in some 15 knot or
greater winds, strongest Friday Night. This will be followed by
Canadian high pressure into the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...TK
MARINE...Jamison
Hazardous weather outlook, Jul 3, 3:45 AM EDT, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
345 AM EDT Mon Jul 3 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040745-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
345 AM EDT Mon Jul 3 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 3, 5:03 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
503 PM EDT Mon Jul 3 2017

OHZ017-018-027>032-038-032315-
Hancock-Seneca-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-
Holmes-
Including the cities of Findlay, Tiffin, Upper Sandusky, Bucyrus,
Mansfield, Ashland, Wooster, Canton, and Millersburg
503 PM EDT Mon Jul 3 2017

A broken line of showers and thunderstorms will continue to move
east along and north of the U.S. 30 corridor. Some of the
stronger storms could produce small hail and wind gusts to 45
mph. Brief heavy rains are also likely.
Local storm report, Jul 3, 5:37 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             5 SW VAN BUREN          41.09N 83.72W
07/03/2017  M0.88 INCH       HANCOCK            OH   STORM CHASER

            NICKEL-SIZED HAIL REPORTED SOUTHWEST OF VAN BUREN.

&&

SEFCOVIC
Local storm report, Jul 3, 5:45 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND GST     FINDLAY AIRPORT         41.01N  83.48W
07/03/2017  M58 MPH          HANCOCK            OH   ASOS

            KFDY MEASURED A THUNDERSTORM WIND GUST OF 50 KNOTS.

&&

SEFCOVIC
Special weather statement, Jul 3, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
639 PM EDT MON JUL 3 2017

OHZ017-032315-
Hancock-
639 PM EDT MON JUL 3 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HANCOCK COUNTY...

At 637 PM EDT, a strong thunderstorm was located south of Galion, or
8 miles northeast of Mount Gilead, moving southeast at 35 mph. This
thunderstorm will continue to move across northern Morrow County and
is expected to cross Interstate 71 near the Richland County border.
Small hail and wind gusts to 45 mph can be expected from this storm
along with brief heavy rains.

Locations impacted include...
Findlay, Arlington, Rawson, Vanlue, Mount Blanchard and Jenera.

LAT...LON 4107 8376 4114 8373 4106 8342 4099 8343
      4099 8346 4095 8346 4095 8348 4091 8348
      4090 8351 4082 8352 4091 8379
TIME...MOT...LOC 2237Z 310DEG 29KT 4066 8276

Kubina

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:20 PM EDTSevere Thunderstorm WarningCLEHancock40 min
Jul 3, 6:42 PM EDTSpecial Weather StatementCLEKnox48 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.